PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What side effects can epilepsy medications cause?

ANSWER

Epilepsy medications can cause a variety of side effects, including fatigue, slowed or "foggy" thinking, unsteadiness, nausea, as well as skin reactions. It also may make it more likely for you to have thoughts of suicide or have mood disorders. Older adults are often more sensitive to these side effects.

SOURCES:

Epilepsy Foundation: "Epilepsy Treatments;" "Special Concerns about Seizure Medications;" and "Ask the Expert (July 2003): Choosing an Effective Therapy for Women and Girls."

American Epilepsy Outreach Foundation: "Treatment: Medication."

FamilyDoctor.org: "Epilepsy."

 

Reviewed by Neil Lava on November 11, 2017

SOURCES:

Epilepsy Foundation: "Epilepsy Treatments;" "Special Concerns about Seizure Medications;" and "Ask the Expert (July 2003): Choosing an Effective Therapy for Women and Girls."

American Epilepsy Outreach Foundation: "Treatment: Medication."

FamilyDoctor.org: "Epilepsy."

 

Reviewed by Neil Lava on November 11, 2017

NEXT QUESTION:

What questions should I ask my doctor about epilepsy medication?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.